Past and present Accutane users....

107
11
Joined Feb 22, 2005
How was taking it.... and how were your results??? Just started to take it about a week ago and im noticing that my lips are getting really cracked is that normal??
 
1,940
90
Joined May 28, 2003
"Adverse Reactions

Dermatologic: Abnormal wound healing acne fulminans, alopecia, bruising, cheilitis, cutaneous allergic reactions, dry nose, dry skin, eczema, eruptive xanthomas, facial erythema, fragility of skin, hair abnormalities, hirsutism, hyperpigmentation, hypopigmentation, increased sunburn susceptibility, nail dystrophy, paronychia, peeling of palms, peeling of soles, photoallergic reactions, photosensitizing reactions, pruritus, purpura, rash"

yes what you are experiencing is probably a side effect of isotretinoin and will probably go away once you discontinue the drug. very harsh drug, but i guess if you failed all other acne therapies then you have no choice. hope you get better man
 
130
10
Joined Mar 12, 2000
I keep seeing commericals on tv about people sueing accutane for the long term side effects it can have on you

a kid i used to play baseball with used it back in the day and he would always complain how his joints were sore and we were in high school. Accutane dried his joints out bad
 
18,525
753
Joined Sep 28, 2005
its normal and will get alot worse...

its worth it in the end...at night i just take a wet wash cloth and buff away all the dry skin on my lips and soak them in blistex before i go to bed...do that every night and keep blistex and lotion on you at all times...ALL TIMES
 
2,056
10
Joined Oct 22, 2007
i took it, it worked, i didn't have the suicidal thoughts side effects, but i went through about 50 sticks of blistex during the time i was on it.
 
107
11
Joined Feb 22, 2005
mytmouse- how long after you stopped taking it did your skin, lips, and other side effects wear off??
 
18,525
753
Joined Sep 28, 2005
Originally Posted by HRelos

mytmouse- how long after you stopped taking it did your skin, lips, and other side effects wear off??

   a few weeks...i just stopped taking in january and now everything is straight...

drink lots of water to help with the joints thing...
 
859
10
Joined Aug 20, 2003
i took it back in 2006. it was a long six month.
my lips were the most chapped they had ever been in my entire life.
i used to drink about 14 bottles of water a day to stay hydrated.
drove me and my teachers nuts cause i was getting up to take a piss every 30 minutes.

i must say that the results are pretty great though. i had a pretty severe case on acne is several parts and its essentially gone 3 full years later.
i never had suicidal thoughts at all, but me and my girl were going through problems at the time, and i did notice that i would get upset more quickly, so therefore i guess it made me more emotional. smh!

if you can hold out for the 6 months, you should be fine.

everything went back to normal i think liek 6 weeks after after the drug wears out of your body.
 
4,876
10
Joined Jun 2, 2007
I took it last year.

Worked very well, i rarely get pimples.

The only bad part of it for me was lips being chapped.
They never cracked but they would be raw. As in super super red. I dont wanna say it stung, but it was a similar really uncomfortable feeling to deal with for 6 months.
 

chiefwiggum

Banned
1,340
10
Joined Feb 6, 2010
How bad is your acne? Typically accutane is the last resort because of it's bad side effects. I have moderate acne, well a few weeks ago I did. My derm put me on Solodyn, and I also ordered a free trial from DrDermal.com and my skin is clearing up nicely.
 
3,656
17
Joined Mar 3, 2005
Little word of advise based on past experiences.

- Aquafor, They sell them in little individual bottles. Hands down best thing for lips Ive ever used.
- Don't Smoke, The liver is exposed to heavy Hepatoxicity (toxification of the liver) while on accutane. Added stress will give you heart burn and can lead to worse things.
- Take Milk Thistle, Around 500mg a day and spread your dosage out. For example take 1 pill in the morning with Breakfast, 1 at night with dinner)
- Put on a lot of lotion, also facial lotion.


I don't regret taking it because my acne has been reduced to maybe a couple pimples every month and constant compliments of my skin. As for some of the sides, could be a variable of things but I have had slightly worse vision since taking it. Probably because of the beta-cartine blockage the Accutane causes, which is the base of vitamin A. Also I went through a depression for about a month for no reason at all. (Great social life, good friends, was boning a model at the time.)
 
1,939
503
Joined Aug 7, 2010
Use Vaselin petroleum jelly or Aquaphor from Eucerin for your lips, don't even waste your time with chapstick, it won't help.

I was on the 'tane from 4/07 to 10/07. Started seeing results in about 6 weeks and was fully clear by about August. I noticed that I did get angrier faster and more intensely so I guess I got a little more emotional.

I didn't have any problems with my joints though. My acne is starting to come back though, I get acne now around my jawbone by my ear and near my sideburns. Nothing too serious though. Good luck man, don't double-dose if you forget to take it one day.

Oh and my lips stayed dry for about 6-8 months after taking it. It's probably because I stopped in October and that's when it changes to winter here in MN and so the air is dry.
 
1,939
503
Joined Aug 7, 2010
Originally Posted by DJprestige21

Little word of advise based on past experiences.

- Aquafor, They sell them in little individual bottles. Hands down best thing for lips Ive ever used.
- Don't Smoke, The liver is exposed to heavy Hepatoxicity (toxification of the liver) while on accutane. Added stress will give you heart burn and can lead to worse things.
- Take Milk Thistle, Around 500mg a day and spread your dosage out. For example take 1 pill in the morning with Breakfast, 1 at night with dinner)
- Put on a lot of lotion, also facial lotion.


I don't regret taking it because my acne has been reduced to maybe a couple pimples every month and constant compliments of my skin. As for some of the sides, could be a variable of things but I have had slightly worse vision since taking it. Probably because of the beta-cartine blockage the Accutane causes, which is the base of vitamin A. Also I went through a depression for about a month for no reason at all. (Great social life, good friends, was boning a model at the time.)
Same thing happened to me. The smallest things would make me sad. Luckily I have a good support base and I never had suicidal thoughts but looking back I know it was because of the medication.
  
 
548
224
Joined Mar 8, 2004
Originally Posted by jdub55

I keep seeing commericals on tv about people sueing accutane for the long term side effects it can have on you

a kid i used to play baseball with used it back in the day and he would always complain how his joints were sore and we were in high school. Accutane dried his joints out bad
THIS IS TRUE

i could dunk as a freshman in high school, i started taking accutane in 10th grade, when in hindsight my acne was not even near warranting the use of accutane.  then i could couldnt dunk anymore, and i felt more sluggish on the court.  after getting off it my legs did come back but not until like the summer before my senior year.  sucked hard
 
18,525
753
Joined Sep 28, 2005
I have to agree my body doesn't feel the same. When I sit in my car the slightest bunch in my shirt KILLS my back when I sit back against the seat.
 
1,939
503
Joined Aug 7, 2010
Originally Posted by KMun44

Originally Posted by jdub55

I keep seeing commericals on tv about people sueing accutane for the long term side effects it can have on you

a kid i used to play baseball with used it back in the day and he would always complain how his joints were sore and we were in high school. Accutane dried his joints out bad
THIS IS TRUE

i could dunk as a freshman in high school, i started taking accutane in 10th grade, when in hindsight my acne was not even near warranting the use of accutane.  then i could couldnt dunk anymore, and i felt more sluggish on the court.  after getting off it my legs did come back but not until like the summer before my senior year.  sucked hard
Now that I think about it, I do get back pains and never did have them before I took the medication. It's not that bad though, I just can't sit for more than 2 hours straight without some type of extra lumbar support (small pillow) like on airplanes or roadtrips.
  
 

classified

Banned
467
10
Joined Mar 2, 2010
I myself have never taken it.  I took Clindamycin Phosphate for my face.  But Accutane worked for my friend and he had it bad, this was in HS.
 
4,876
10
Joined Jun 2, 2007
O yea il add that my back was very sore.

If i bent down to touch the ground for 3 seconds it would take 8 seconds to stand up straight.

One time i was carrying a heavy desk with another person while being slightly bent over. It was painful to stand up straight. Literally took me 2 minutes stand straight.
 
Top Bottom